question-icon

Can HEPSERA cause low levels of CD9 and C86 with bone marrow issues?

default
Posted on Tue, 21 Aug 2018
Question: A friend of mine has been on HEPSERA 10mg for Hep B, for 6 years. For the past 3 years her CD9 and C86 are going down and now she wrote that she has bone marrow issues. Can some of this be a side effect of HEPSERA and should she be changed to another drug. That is the question that she sent to me. I know I probably need more information about the levels, she included in the text message values 73x 10 A3/lucocytes 2,96. Not sure what it all means. Can start searching for information, but as I was reading about HEPSERA the message that I can ask a question showed up so decided to go to an expert. Thank you! Dorothy
doctor
Answered by Dr. Suresh Heijebu (57 minutes later)
Brief Answer:
Possible side effects related to the drug use

Detailed Answer:

Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

I have worked through your attached query in detail.

Changes in CD 9 and CD 86 are related to viral load rather than the drug related side effect.

Changes in bone marrow are unlikely with this drug.

But having said that, the drug has high propensity to cause kidney damage on long-term usage which can indirectly affect the blood counts.

Hence it's advisable to have a full panel of routine blood tests and upload the reports on our website page.

If significant kidney or liver damage is detected on these blood tests it's advisable to change the drug the drug to a suitable alternative after discussing with your physician.

Hope I have answered your query.

Take care

Dr. Suresh Heijebu, General & Family Physician
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Suresh Heijebu

General & Family Physician

Practicing since :2010

Answered : 3659 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

162 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Can HEPSERA cause low levels of CD9 and C86 with bone marrow issues?

Brief Answer: Possible side effects related to the drug use Detailed Answer: Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice. I have worked through your attached query in detail. Changes in CD 9 and CD 86 are related to viral load rather than the drug related side effect. Changes in bone marrow are unlikely with this drug. But having said that, the drug has high propensity to cause kidney damage on long-term usage which can indirectly affect the blood counts. Hence it's advisable to have a full panel of routine blood tests and upload the reports on our website page. If significant kidney or liver damage is detected on these blood tests it's advisable to change the drug the drug to a suitable alternative after discussing with your physician. Hope I have answered your query. Take care Dr. Suresh Heijebu, General & Family Physician